The Econometric Society An International Society for the Advancement of Economic Theory in its Relation to Statistics and Mathematics
Home Contacts
Econometrica

New Journals

Econometrica
Editorial Board
Journal News

Monograph Series

September 1994 - Volume 62 Issue 5 Page 1179 - 1205


p.1179


Discrete and Continuous Choice, Max-Stable Processes, and Independence from Irrelevant Attributes

John K. Dagsvik

Abstract

The Generalized Extreme Value Model was developed by McFadden for the case with discrete choice sets. The present paper extends this model to cases with both discrete and continuous choice sets and choice sets that are unobservable by the analyst. We also propose behavioral assumptions that justify random utility functions (processes) that have a max-stable structure, i.e., utility processes where the finite-dimensional distributions are of the multivariate extreme value type. Finally we derive nonparametrically testable implications for the choice probabilities in the continuous case.

Full content Login                                    

Note: to view the fulltext of the article, please login first and then click the "full content" button. If you are based at a subscribing Institution or Library or if you have a separate access to JSTOR/Wiley Online Library please click on the "Institutional access" button.
Prev | All Articles | Next
Go to top
Membership



Email me my password
Join/Renew
Change your address
Register for password
Require login:
Amend your profile
E-mail Alerting
The Society
About the Society
Society News
Society Reports
Officers
Fellows
Members
Regions
Meetings
Future Meetings
Past Meetings
Meeting Announcements
Google
web this site
   
Wiley-Blackwell
Site created and maintained by Wiley-Blackwell.
Comments? Contact customsiteshelp@wiley.com
To view our Privacy Policy, please click here.